Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Suffering from GERD, infected with bacteria, severe abdominal pain, on gentamicin, got relief. Will it start again after stopping?

Hello Doctor, I have been suffering from GERD for over 5 years now. 3 weeks ago , I was infected with a bacteria resulting in severe abdominal pain. Subsequently , I was put on gentamicin for 10 days and doxy 100 mg for another 10 days alongwith pantocid 40. The doxy course comes to an end today. Doctor has advised to stop all medications. I feel ok now, if not completely alright.

My problem is :

1) I believe if I stop all the medications , the abdominal pain will return.
2) more than the pain, my problem is the bowel. Every morning my stomach never used to empty completely. I had to use the was room more than twice every day to clear my stomach. The stools used to be semi solid in nature .
3) all of the above come alongwith elevated heart rate.

- by being on doxy 100 mg alongwith pantocid 40 mg , the above symptoms are getting better if not completely cured.

Do advise what should I do ?
Asked On : Wed, 17 Apr 2013
Answers:  2 Views:  440
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi and welcome to HCM!
Thanks for posting your query here.
The bacterial infection would have been subsided now after using the antibiotics for 3 weeks. Hence after stopping the medication your problem will not return for sure. The difficulty in passing the stools can be referred as constipation. If there is a difficulty a diet rich in fibre, having lots of water and exercise will help in reducing the problem. All these mentioned will also help you in reducing the GERD problem. The increased heart rate could be because of your anxiety.
Pantocid 40mg will give relief in GERD. You are feeling better because of pantocid. The only affect of using pantop for longer duration-more than 3 months- is rebound acidity.
Please continue Pantocid for 2 more weeks. Then you can slowly stop the drug.
Hope this is helpful to you.
Answered: Wed, 17 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General Surgeon Dr. Abhishek Agrawal's  Response
welcome to HCM forum.
Well, i believe, you don't have to continue with antibiotics but with pantocid yes for another 3-5 weeks.that will probably take care of GERD.

wish you a speedy recovery.

Answered: Wed, 17 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor